Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 178, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 8, 2001, 3:30 PM EDT for Marion County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 8, 2001, 3:30 PM EDT (19:30 UTC)
- Expired
- Jul 8, 2001, 4:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Marion County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1702 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 081931
SVRJAX
FLC083-082015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 PM EDT SUN JUL 8 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN AND CENTRAL MARION COUNTY IN NORTHERN FLORIDA
* UNTIL 415 PM EDT
* AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS WITH DAMAGING WINDS ALONG A LINE EXTENDING FROM
10 MILES NORTH OF CITRA TO 6 MILES NORTHEAST OF FORT MCCOY TO 9
MILES NORTHEAST OF SALT SPRINGS...MOVING SOUTHEAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 415 PM EDT...
SALT SPRINGS...
CITRA AND FORT MCCOY...
REDDICK...
LOWELL...
SPARR...
ANTHONY...
LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER WEATHER SERVICE DIRECTLY AT 904-741-4370 TO REPORT SEVERE
WEATHER.
LAT...LON 2941 8230 2948 8193 2933 8168 2908 8165
2905 8184 2921 8206
$$
CARROLLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:30 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 8, 2:30 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT SUN JUL 08 2001 PUBLIC...BROAD CYCLONIC FLOW OVER SOUTHEASTERN U.S. AS NOTED ON VISIBLE SATELLITE IMAGERY WITH SEVERAL SMALL SHORT WAVE TROUGHS ROTATING SOUTHWARD THROUGH IT...ONE CURRENTLY AFFLICTING SOUTHERN PORTION OF CWA...AND ANOTHER MOVING INTO NORTHERN PART. ADDED TO THIS IS A WEAKENING MCS PROPAGATING SOUTHWARD THROUGH THE CAROLINAS AND THE OUTFLOW BOUNDARIES PUSHING OUT AHEAD OF IT. WHILE MODELS KEEP THIS FEATURE BODILY OFFSHORE... MOISTURE ASSOCIATED WITH IT SETTLES OVER CWA SO WILL KEEP CHANCE POPS TONIGHT...ESPECIALLY WITH EAST COAST SEABREEZE PROBABLY MAKING A LATE APPEARANCE RIGHT ALONG THE COAST AFTER BEING PENNED UP IN THE LOW LEVEL NORTHWEST FLOW. FOR MONDAY THROUGH TUESDAY...WEAK SHORTWAVE ENERGY CONTINUES TO MOVE THROUGH THE AREA PERIODICALLY IN GENERAL NORTHWEST FLOW. THIS WILL MAKE THE MAX CONVECTION AT ANY GIVEN TIME OR PLACE DEPENDENT ON THE EXACT LOCATION AND STRENGTH OF ANY SHORT WAVE AND ITS INTERACTION WITH THE DAILY SEABREEZES. RATHER THAN TRY TO OVERTHINK THIS/... ESPECIALLY IN LIGHT OF MODEL DIFFERENCES IN PLACEMENT AND TIMING... WILL FOCUS ON THE GENERAL WESTERLY SURFACE FLOW AND SOMEWHAT DEEPER MOISTURE OVER FLORIDA AND KEEP UPPER CHANCE CATEGORY POPS DURING AFTERNOONS...A LITTLE HIGHER OVER FL PORTION WHERE MODELS SEEM TO AGREE THE MOISTURE WILL BE A LITTLE DEEPER. ON TUESDAY NIGHT... AVN BRINGS A MORE IMPRESSIVE SHORT WAVE TROUGH INTO OUR AREA AND WILL KEEP SOMEWHAT HIGHER POPS IN THAT PERIOD. EXTENDED...WITH CONTINUED GENERAL TROUGHING ALONG EAST COAST...A COLD FRONT APPROACHES THE AREA WEDNESDAY BUT HANGS UP ACROSS GA...AS ONE WOULD EXPECT IN DEEP SUMMER. WILL FOLLOW GENERAL MRF TREND OF SOME DRYING OVER GA ZONES MID-LATE WEEK BEFORE RECOVERING TO NORMAL DIURNAL ACTIVITY BY THE WEEKEND. DEEPER MOISTURE AHEAD OF THE DECAYING FRONTAL SYSTEM WILL KEEP POPS AT OR ABOVE CLIMO OVER FL ZONES...ESPECIALLY ALONG EAST COAST WHERE STEERING WINDS WILL KEEP DIURNAL CONVECTION QUITE ACTIVE. MARINE...WINDS GENLY WESTERLY THROUGHOUT THE PERIOD AS RIDGE REMAINS SUPPRESSED TO THE SOUTH. SHORTWAVE TROUGH TUESDAY NIGHT AND WEDNESDAY KICKS WINDS AND SEAS UP SOMEWHAT ESPECIALLY OFFSHORE...BUT NOT TO EITHER SCEC OR SCA CRITERIA. FIRE WX...NO HEADLINES. PRELIM AMG 72/93/73/94 2323 SSI 76/92/76/93 3423 JAX 73/94/74/95# 3535 GNV 72/94/73/94 3535 .JAX... .FL...NONE. .GA...NONE. PUBLIC/MARINE...LETRO. FIRE WX/AVIATION...CARROLL.
In the hours before
Special weather statement, Jul 8, 12:15 PM EDT, 3 hours 15 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-082200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1215 PM EDT SUN JUL 08 2001 ...SCATTERED THUNDERSTORMS EXPECTED ACROSS THE AREA... ...HEAT INDICES FROM 100 TO 105... ...SLIGHT CHANCE OF RIP CURRENTS AT AREA BEACHES... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING HOURS. HAIL...GUSTY WINDS...HEAVY RAINFALL...AND FREQUENT DEADLY LIGHTNING ARE EXPECTED WITH THE STRONGEST STORMS. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR SOUNDS OF THUNDER. STORM SPOTTERS SHOULD REMAIN ALERT FOR SELF ACTIVATION. HUMID CONDITIONS ALONG WITH HIGHS IN THE LOWER TO MID 90S WILL MAKE IT FEEL LIKE 100 TO 105 DEGREES THIS AFTERNOON. THESE EFFECTS CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING. DUE TO EAST SWELLS AND A DEVELOPING ONSHORE SEA BREEZE...THERE IS A SLIGHT CHANCE OF RIP CURRENTS AT AREA BEACHES TODAY. FOR SAFETY... SWIM ONLY AT GUARDED BEEACHES AND HEED THE ADVICE OF THE BEACH PATROL. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.